Alert archive / Virginia / River Flood Warnings in 2018
River Flood Warning 39, NWS Wakefield, VA
NWS Wakefield, VA issued this river flood warning at Sep 29, 2018, 4:04 AM EDT for Chesterfield County, Henrico County, City of Richmond, Virginia. It took effect at Sep 29, 2018, 2:30 PM EDT. It was in force for 34 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 29, 2018, 4:04 AM EDT (08:04 UTC)
- In effect from
- Sep 29, 2018, 2:30 PM EDT
- Expired
- Oct 1, 2018, 12:02 AM EDT
- In force
- 34 hr
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Chesterfield County, VA, City of Richmond, VA, Henrico County, VA
The radar
The Norfolk radar (KAKQ), 90 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point James River (VA) at Richmond-Westham (RMDV2). The gauge peaked at 13.70 ft at Sep 30, 2018, 6:00 AM EDT.
- Action stage
- 9 ft
- Minor stage
- 12 ft
- Moderate stage
- 15 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02037500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
249
WGUS41 KAKQ 290804
FLWAKQ
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wakefield, Va
404 AM EDT Sat Sep 29 2018
...The National Weather Service in Wakefield Va has issued a flood
warning for the following rivers in Virginia...
James River At Bremo Bluff affecting Buckingham and Fluvanna
Counties
James River At Richmond Westham affecting Chesterfield...City of
Richmond and Henrico Counties
For the Lower James Basin...including Bremo Bluff...Richmond
Westham...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Please use extreme caution if venturing near riverbanks. Move to
higher ground immediately should rising water threaten your safety.
Graphical forecast information is available on the internet at
www.weather.gov/akq. Click on the Rivers and Lakes icon beneath the
point and click forecast map.
Stay tuned to NOAA Weather radio for further updates...
&&
VAC029-065-292005-
/O.NEW.KAKQ.FL.W.0038.180929T0804Z-180930T1200Z/
/BREV2.1.ER.000000T0000Z.180929T1800Z.180930T0600Z.NO/
404 AM EDT Sat Sep 29 2018
The National Weather Service in Wakefield Va has issued a
* Flood Warning for
The James River At Bremo Bluff.
* until Sunday morning...Or until the warning is cancelled.
* At 03:30 AM Saturday the stage was 18.5 feet.
* Minor flooding is forecast.
* Flood stage is 19.0 feet.
* Forecast...The river is expected to rise above flood stage this
morning and continue to rise to near 22.0 feet by early
afternoon. The river will fall below flood stage Sunday morning.
* At 21.0 feet...Left bank at the gage begins to flood.
This river level is comparable to a previous crest of 21.8 feet on
Feb 15 1971.
&&
LAT...LON 3779 7840 3778 7817 3768 7819 3763 7825
3771 7846
$$
VAC041-087-760-292005-
/O.NEW.KAKQ.FL.W.0039.180929T1830Z-181001T0400Z/
/RMDV2.1.ER.180929T1830Z.180930T0600Z.180930T2200Z.NO/
404 AM EDT Sat Sep 29 2018
The National Weather Service in Wakefield Va has issued a
* Flood Warning for
The James River At Richmond Westham.
* from this afternoon to late Sunday night...Or until the warning is
cancelled.
* At 03:30 AM Saturday the stage was 10.0 feet.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river is expected to rise above flood stage by this
afternoon and continue to rise to near 13.5 feet after midnight
tonight. The river will fall below flood stage by tomorrow
evening.
* At 13.0 feet...Approximately 20 acres of lowland flooded in
vicinity of gage.
This river level is comparable to a previous crest of 13.5 feet on
Jun 2 1940.
&&
LAT...LON 3770 7780 3756 7744 3747 7749 3753 7770
3760 7785
$$6 follow-up statements
915
WGUS81 KAKQ 291447
FLSAKQ
Flood Statement
National Weather Service Wakefield, Va
1047 AM EDT Sat Sep 29 2018
...The Flood Warning continues for the following rivers in
Virginia...
James River At Richmond Westham affecting Chesterfield...City of
Richmond and Henrico Counties
...The Flood Warning continues for the following rivers in Virginia..
James River At Bremo Bluff affecting Buckingham and Fluvanna
Counties
For the Lower James Basin...including Bremo Bluff...Richmond
Westham...Minor flooding is forecast.
VAC029-065-300246-
/O.CON.KAKQ.FL.W.0038.000000T0000Z-180930T1200Z/
/BREV2.1.ER.000000T0000Z.180929T1800Z.180930T0600Z.NO/
1047 AM EDT Sat Sep 29 2018
The Flood Warning continues for
The James River At Bremo Bluff
* until Sunday morning...or until the warning is cancelled.
* Flood stage is 19.0 feet.
* At 22.8 feet...Main street flooded to centerline of road.
This river level is comparable to a previous crest of 21.3 feet on
May 6 2017.
&&
LAT...LON 3779 7840 3778 7817 3768 7819 3763 7825
3771 7846
$$
VAC041-087-760-300246-
/O.EXT.KAKQ.FL.W.0039.180929T1900Z-181001T0336Z/
/RMDV2.1.ER.180929T1900Z.180930T0600Z.180930T2136Z.NO/
1047 AM EDT Sat Sep 29 2018
The Flood Warning continues for
The James River At Richmond Westham
* from this afternoon to Sunday evening...or until the warning is
cancelled.
* At 10:30 AM Saturday the stage was 11.2 feet.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will continue rising to near 13.5 feet by
after midnight tomorrow. The river will fall below flood stage
tomorrow afternoon.
* At 13.0 feet...Approximately 20 acres of lowland flooded in
vicinity of gage.
This river level is comparable to a previous crest of 13.6 feet on
Apr 18 2018.
&&
LAT...LON 3770 7780 3756 7744 3747 7749 3753 7770
3760 7785
$$781
WGUS81 KAKQ 291901
FLSAKQ
Flood Statement
National Weather Service Wakefield, Va
301 PM EDT Sat Sep 29 2018
...The Flood Warning continues for the following rivers in Virginia..
James River At Bremo Bluff affecting Buckingham and Fluvanna
Counties
James River At Richmond Locks affecting City of Richmond and
Henrico Counties
James River At Richmond Westham affecting Chesterfield...City of
Richmond and Henrico Counties
For the Lower James Basin...including Bremo Bluff...Richmond Locks...
Richmond Westham...Minor flooding is forecast.
VAC029-065-300701-
/O.CON.KAKQ.FL.W.0038.000000T0000Z-180930T1200Z/
/BREV2.1.ER.000000T0000Z.180930T0000Z.180930T0600Z.NO/
301 PM EDT Sat Sep 29 2018
The Flood Warning continues for
The James River At Bremo Bluff
* until Sunday morning...or until the warning is cancelled.
* The latest estimated stage was 22.1 feet at 2:00 pm.
* Flood stage is 19.0 feet.
* The river is forecast to crest around 22.2 feet tonight.
* At 21.0 feet...Left bank at the gage begins to flood.
This river level is comparable to a previous crest of 21.3 feet on
May 6 2017.
&&
LAT...LON 3779 7840 3778 7817 3768 7819 3763 7825
3771 7846
$$
VAC087-760-300701-
/O.CON.KAKQ.FL.W.0040.180930T0400Z-180930T2320Z/
/RICV2.1.ER.180930T0400Z.180930T1300Z.180930T1720Z.NO/
301 PM EDT Sat Sep 29 2018
The Flood Warning continues for
The James River At Richmond Locks
* from late tonight to Sunday evening...or until the warning is
cancelled.
* At 01:54 PM Saturday the stage was 5.4 feet.
* Minor flooding is forecast.
* Flood stage is 8.0 feet.
*The river is forecast to reach 8 feet around midnight and
crest around 8.4 feet Sunday morning and fall below flood
stage Sunday afternoon
* At 8.0 feet...Minor flooding begins.
This river level is comparable to a previous crest of 8.7 feet on Apr
18 2018.
&&
LAT...LON 3740 7741 3747 7749 3756 7744 3752 7738
$$
VAC041-087-760-300701-
/O.CON.KAKQ.FL.W.0039.180929T1900Z-181001T0336Z/
/RMDV2.1.ER.180929T1900Z.180930T0600Z.180930T2136Z.NO/
301 PM EDT Sat Sep 29 2018
The Flood Warning continues for
The James River At Richmond Westham
* until Sunday evening...or until the warning is cancelled.
* At 01:30 PM Saturday the stage was 11.8 feet.
* Minor flooding is forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will continue rising to near 13.5 feet by
after midnight tomorrow. The river will fall below flood stage
tomorrow afternoon.
* At 13.0 feet...Approximately 20 acres of lowland flooded in
vicinity of gage.
This river level is comparable to a previous crest of 13.6 feet on
Apr 18 2018.
&&
LAT...LON 3770 7780 3756 7744 3747 7749 3753 7770
3760 7785
$$599
WGUS81 KAKQ 300132
FLSAKQ
Flood Statement
National Weather Service Wakefield, Va
932 PM EDT Sat Sep 29 2018
...The Flood Warning continues for the following rivers in
Virginia...
James River At Bremo Bluff affecting Buckingham and Fluvanna
Counties
James River At Richmond Locks affecting City of Richmond and Henrico
Counties
James River At Richmond Westham affecting Chesterfield...City of
Richmond and Henrico Counties
For the Lower James Basin...including Bremo Bluff...Richmond Locks...
Richmond Westham...Minor flooding is occurring and is expected to
continue.
VAC029-065-301200-
/O.EXT.KAKQ.FL.W.0038.000000T0000Z-180930T1200Z/
/BREV2.1.ER.000000T0000Z.180930T0600Z.180930T0900Z.NO/
932 PM EDT Sat Sep 29 2018
The Flood Warning continues for
The James River At Bremo Bluff
* until Sunday morning...or until the warning is cancelled.
* Flood stage is 19.0 feet.
* At 21.0 feet...Left bank at the gage begins to flood.
This river level is comparable to a previous crest of 21.3 feet on
May 6 2017.
&&
LAT...LON 3779 7840 3778 7817 3768 7819 3763 7825
3771 7846
$$
VAC087-760-301532-
/O.EXT.KAKQ.FL.W.0040.180930T0131Z-181001T0300Z/
/RICV2.1.ER.180929T2356Z.180930T1400Z.180930T2100Z.NO/
932 PM EDT Sat Sep 29 2018
...The Flood Warning has been extended until Sunday evening...The
Flood Warning continues for
The James River At Richmond Locks
* until Sunday evening...or until the warning is cancelled.
* At 08:54 PM Saturday the stage was 8.2 feet.
* Minor flooding is occurring.
* Flood stage is 8.0 feet.
* Forecast...The river will continue rising to near 9.3 feet by &
tomorrow late morning. The river will fall below flood stage
tomorrow afternoon.
* At 9.0 feet...The Ancarrow's Boat Landing is closed at this level.
This river level is comparable to a previous crest of 11.0 feet on
Sep 19 2018.
&&
LAT...LON 3740 7741 3747 7749 3756 7744 3752 7738
$$
VAC041-087-760-301532-
/O.EXT.KAKQ.FL.W.0039.000000T0000Z-181001T0800Z/
/RMDV2.1.ER.180929T1817Z.180930T1200Z.181001T0200Z.NO/
932 PM EDT Sat Sep 29 2018
...The Flood Warning has been extended until late Sunday night...The
Flood Warning continues for
The James River At Richmond Westham
* until late Sunday night...or until the warning is cancelled.
* At 08:30 PM Saturday the stage was 13.0 feet.
* Minor flooding is occurring.
* Flood stage is 12.0 feet.
* Forecast...The river will continue rising to near 14.0 feet by
tomorrow morning. The river will fall below flood stage tomorrow
late evening.
* At 15.0 feet...Begin moderate flooding. Residences near gage
threatened with some driveways under one to one and a half feet of
water.
This river level is comparable to a previous crest of 13.6 feet on
Apr 18 2018.
&&
LAT...LON 3770 7780 3756 7744 3747 7749 3753 7770
3760 7785
$$396
WGUS81 KAKQ 301027
FLSAKQ
Flood Statement
National Weather Service Wakefield, Va
627 AM EDT Sun Sep 30 2018
...The Flood Warning is cancelled for the following rivers in
Virginia...
James River At Bremo Bluff affecting Buckingham and Fluvanna
Counties
...The Flood Warning continues for the following rivers in Virginia..
James River At Richmond Locks affecting City of Richmond and
Henrico Counties
James River At Richmond Westham affecting Chesterfield...City of
Richmond and Henrico Counties
For the Lower James Basin...including Bremo Bluff...Richmond Locks...
Richmond Westham...Minor flooding is occurring and is expected to
continue.
VAC029-065-301057-
/O.CAN.KAKQ.FL.W.0038.000000T0000Z-180930T1200Z/
/BREV2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
627 AM EDT Sun Sep 30 2018
The Flood Warning is cancelled for
The James River At Bremo Bluff
* Flood stage is 19.0 feet.
* At 19.0 feet...Flood stage -- minor flooding begins
This river level is comparable to a previous crest of 19.7 feet on
Mar 7 2015.
&&
LAT...LON 3779 7840 3778 7817 3768 7819 3763 7825
3771 7846
$$
VAC087-760-302227-
/O.CON.KAKQ.FL.W.0040.000000T0000Z-181001T0300Z/
/RICV2.1.ER.180929T2356Z.180930T1400Z.180930T2100Z.NO/
627 AM EDT Sun Sep 30 2018
The Flood Warning continues for
The James River At Richmond Locks
* until this evening...or until the warning is cancelled.
* At 05:54 AM Sunday the stage was 8.6 feet.
* Minor flooding is occurring.
* Flood stage is 8.0 feet.
* Forecast...The river will fall below flood stage late this
afternoon.
* At 9.0 feet...The Ancarrow's Boat Landing is closed at this level.
This river level is comparable to a previous crest of 11.0 feet on
Sep 19 2018.
&&
LAT...LON 3740 7741 3747 7749 3756 7744 3752 7738
$$
VAC041-087-760-302227-
/O.CON.KAKQ.FL.W.0039.000000T0000Z-181001T0800Z/
/RMDV2.1.ER.180929T1817Z.180930T1200Z.181001T0200Z.NO/
627 AM EDT Sun Sep 30 2018
The Flood Warning continues for
The James River At Richmond Westham
* until late tonight...or until the warning is cancelled.
* At 05:30 AM Sunday the stage was 13.7 feet.
* Minor flooding is occurring.
* Flood stage is 12.0 feet.
* Forecast...The river will fall below flood stage by tonight.
This river level is comparable to a previous crest of 13.6 feet on
Apr 18 2018.
&&
LAT...LON 3770 7780 3756 7744 3747 7749 3753 7770
3760 7785
$$217
WGUS81 KAKQ 301443
FLSAKQ
Flood Statement
National Weather Service Wakefield, Va
1043 AM EDT Sun Sep 30 2018
...The Flood Warning continues for the following rivers in
Virginia...
James River At Richmond Locks affecting City of Richmond and Henrico
Counties
James River At Richmond Westham affecting Chesterfield...City of
Richmond and Henrico Counties
For the Lower James Basin...including Richmond Locks...Richmond
Westham...Minor flooding is occurring and is expected to continue.
VAC087-760-010243-
/O.EXT.KAKQ.FL.W.0040.000000T0000Z-181001T0800Z/
/RICV2.1.ER.180929T2356Z.180930T1500Z.181001T0200Z.NO/
1043 AM EDT Sun Sep 30 2018
...The Flood Warning has been extended until late tonight...The Flood
Warning continues for
The James River At Richmond Locks
* until late tonight...or until the warning is cancelled.
* At 09:54 AM Sunday the stage was 9.1 feet.
* Minor flooding is occurring.
* Flood stage is 8.0 feet.
* Forecast...The river is near crest late this morning and will
then begin falling. The river will fall below flood stage tonight.
* At 9.0 feet...The Ancarrow's Boat Landing is closed at this level.
This river level is comparable to a previous crest of 11.0 feet on
Sep 19 2018.
&&
LAT...LON 3740 7741 3747 7749 3756 7744 3752 7738
$$
VAC041-087-760-010243-
/O.EXT.KAKQ.FL.W.0039.000000T0000Z-181001T0900Z/
/RMDV2.1.ER.180929T1817Z.180930T1130Z.181001T0300Z.NO/
1043 AM EDT Sun Sep 30 2018
...The Flood Warning has been extended until late tonight...The Flood
Warning continues for
The James River At Richmond Westham
* until late tonight...or until the warning is cancelled.
* At 09:30 AM Sunday the stage was 13.6 feet.
* Minor flooding is occurring.
* Flood stage is 12.0 feet.
* Forecast...The river has crested and will continue to fall to
below flood stage by tonight.
* At 13.0 feet...Approximately 20 acres of lowland flooded in
vicinity of gage.
This river level is comparable to a previous crest of 13.6 feet on
Apr 18 2018.
&&
LAT...LON 3770 7780 3756 7744 3747 7749 3753 7770
3760 7785
$$227
WGUS81 KAKQ 010402
FLSAKQ
Flood Statement
National Weather Service Wakefield, Va
1202 AM EDT Mon Oct 1 2018
...The Flood Warning is cancelled for the following rivers in
Virginia...
James River At Richmond Locks affecting City of Richmond and
Henrico Counties
James River At Richmond Westham affecting Chesterfield...City of
Richmond and Henrico Counties
For the Lower James Basin...including Richmond Locks...Richmond
Westham...no flooding is observed or forecast.
VAC087-760-010432-
/O.CAN.KAKQ.FL.W.0040.000000T0000Z-181001T0800Z/
/RICV2.1.ER.180929T2356Z.180930T1336Z.180930T1900Z.NO/
1202 AM EDT Mon Oct 1 2018
The Flood Warning is cancelled for
The James River At Richmond Locks
* At 11:54 PM Sunday the stage was 6.2 feet.
* Fell below flood stage at yesteday afternoon.
* No flooding is currently forecast.
* Flood stage is 8.0 feet.
* Forecast...The river will continue to fall to 2.3 feet by .
* At 8.0 feet...Minor flooding begins.
This river level is comparable to a previous crest of 8.7 feet on Apr
18 2018.
&&
LAT...LON 3740 7741 3747 7749 3756 7744 3752 7738
$$
VAC041-087-760-010432-
/O.CAN.KAKQ.FL.W.0039.000000T0000Z-181001T0900Z/
/RMDV2.1.ER.180929T1817Z.180930T1130Z.180930T2345Z.NO/
1202 AM EDT Mon Oct 1 2018
The Flood Warning is cancelled for
The James River At Richmond Westham
* At 11:30 PM Sunday the stage was 11.2 feet.
* Fell below flood stage at yesterday evening.
* No flooding is currently forecast.
* Flood stage is 12.0 feet.
* Forecast...The river will continue to fall to 9.0 feet by .
* At 12.0 feet...Flood stage. Minor flooding along both banks, no
damage at this level.
This river level is comparable to a previous crest of 11.3 feet on
Jun 1 2018.
&&
LAT...LON 3770 7780 3756 7744 3747 7749 3753 7770
3760 7785
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this river flood warning went out at Sep 29, 3:57 AM EDT, 7 minutes earlier.
Area forecast discussion, Sep 29, 3:57 AM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
357 AM EDT Sat Sep 29 2018
.SYNOPSIS...
High pressure will remain over the local area into early next
week.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
As of 330 AM EDT Saturday...
Early morning surface analysis reveals 1028 mb high pressure
centered over the upper Midwest, extending east into the Mid-
Atlantic region. Meanwhile, a weak cold front stretches from SE
NC into SC and GA. The latest radar composite shows ongoing
shwrs/tstms in vicinity of the front across eastern NC, but none
of this is expected to drift northward into our FA thanks to the
influence of high pressure to our WNW. It is quite comfortable
this morning with most inland locations dipping into the mid 50s
to around 60...60s closer to the coast. As we move through the
day, expect a mainly clear sky except for some occasional high
clouds and some scattered afternoon CU. Seasonable this
afternoon with highs in the mid/upr 70s to low 80s.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH MONDAY NIGHT/...
As of 330 AM EDT Saturday...
Pleasant conditions with mostly sunny days and comfortable
nights are in store for the short term period as high pressure
builds into the region. Temps both Sunday and Monday will top
out in the mid/upr 70s to low 80s NW to SE while overnight lows
will range from the mid 50s to low 60s.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
As of 400 PM EDT Thursday...
The extended period will be characterized by above average
temperatures and (mainly) dry conditions. A 500hPa anticyclone will
be centered southern/southeastern US on Tuesday, while a subtle mid-
level shortwave tracks across the northeastern US. The associated
sfc low/cold front approaches the region late Tuesday through
Wednesday before washing out. Have slight chc PoPs over the
northwestern half of the CWA from Tue PM-Wed AM to account for this.
The 500hPa ridge axis/anticyclone become centered from the southeast
to Mid-Atlantic from late Wednesday through the end of next week. At
the surface, weak high pressure is expected to remain a few hundred
miles E or SE of the region from Wed-Fri. While a 500hPa shortwave
(w/ associated sfc low pressure) is still forecast to track from the
Northern Plains to southeastern Canada from Wed-Fri, the latest
28/12z GFS/ECMWF stall the trailing cold front well north of the
region. As a result, the trend is for us to stay dry under partly-
mostly sunny skies through the end of the week.
Expect afternoon highs to range from the low-mid 80s (warmest south/
coolest on the Eastern Shore) throughout the extended period. On
Tue/Wed, morning lows will range from the low-mid 60s inland with
upper 60s near the coast. Slightly warmer on Thu/Fri, with lows
ranging from the mid 60s NW to around 70 in far SE VA/NE NC.
&&
.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
As of 125 AM EDT Saturday...
High pressure nudging into the local area will create generally
VFR conditions at the terminals during the 06Z TAF period. The
only exception will be some shallow fog at KRIC/KSBY and
possibly KPHF between 08-12Z this morning.
Outlook...High pressure will build eastward to just off the New
England coast thru Sunday, and should provide mainly VFR
conditions across the area with light winds.
&&
.MARINE...
As of 330 AM EDT Saturday...
High pressure is building in from the NW early this morning
and a cold front has settled off the Carolina coast. The wind is
generally NE early this morning, with speeds of ~5kt N to 5-10kt S,
with seas ~3ft. High pressure gradually builds from the Ohio Valley
through New England by tonight with the wind mainly NE with speeds
of 5-10kt N and 10-15kt S. High pressure then slowly slides offshore
Sunday into Monday with the wind shifting from NE to SE and
remaining less than 15kt. High pressure moves farther offshore
Monday night into Tuesday with the wind becoming SW aob 15kt.
Persistent onshore flow results in long period swell (16-20s)
building to 5-6ft S and 4-5ft N later this aftn through tonight and
Sunday. The SCA will remain S of Cape Charles, and has not been
extended nwd as seas are expected to average 3-4ft, although there
could be occasional 5ft seas out near 20nm.
&&
.HYDROLOGY...
As of 330 AM EDT Saturday...
Due to recent rain, minor river flooding at Bremo Bluff, Richmond-
Westham, and perhaps the Locks is expected. Will issue an FLW
for Bremo and Westham this morning.
&&
.TIDES/COASTAL FLOODING...
As of 330 AM EDT Saturday...
Tidal anomalies are averaging 0.5-1.0ft above normal early this
morning, with no tidal flooding occurring with the current or
immediately past high tide cycle. The next high tide cycle
occurring midday through the aftn will be the higher
astronomical tide and water levels for locations in the Bay and
adjacent tidal rivers are forecast to reach within 0.25-0.5ft of
minor flood thresholds. Tidal anomalies should remain above
normal Sunday into Monday with persistent onshore flow and
building long- period swell.
There is a high risk for rip currents today given nearly shore
normal 16-20s period swell, which builds to 3-4ft N to 4-5ft S later
this aftn.
&&
.EQUIPMENT...
KDOX remains offline until further notice.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory from 1 PM this afternoon to 6 PM EDT
Sunday for ANZ656-658.
&&
SYNOPSIS...JDM
NEAR TERM...JDM
SHORT TERM...JDM
LONG TERM...ERI
AVIATION...JDM
MARINE...AJZ
HYDROLOGY...AKQ
TIDES/COASTAL FLOODING...AJZ
EQUIPMENT...AKQHazardous weather outlook, Sep 29, 3:09 AM EDT, 55 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 309 AM EDT Sat Sep 29 2018 MDZ021>024-NCZ012>017-030>032-VAZ048-060>062-064>069-075>090-092-093- 095>097-509>525-301030- Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford- Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans- Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg- Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond- Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George- Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville- Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth- Suffolk-Chesapeake-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Eastern King William-Western King and Queen- Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News- Hampton/Poquoson- 309 AM EDT Sat Sep 29 2018 This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, central Virginia, east central Virginia, eastern Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MDZ025-NCZ102-VAZ098>100-301030- Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack- Northampton- 309 AM EDT Sat Sep 29 2018 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast Maryland, northeast North Carolina, eastern Virginia and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 4:04 AM EDT | River Flood Warning | AKQ | Buckingham, Fluvanna | 28 hr |
| Sep 29, 4:14 AM EDT | Beach Hazards Statement | AKQ | Accomack, Northampton, City of Virginia Beach | 64 hr |
| Sep 29, 4:14 AM EDT | Rip Current Statement | AKQ | Accomack, Northampton, City of Virginia Beach | 64 hr |
| Sep 29, 10:50 AM EDT | River Flood Warning | AKQ | Henrico, City of Richmond | 37 hr |
Nearby
River Flood Warnings in Virginia, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.